Alert archive / Vermont / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 12, 2004, 5:37 PM EDT for Lamoille County, Vermont. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 5:37 PM EDT (21:37 UTC)
- Expired
- Jul 12, 2004, 7:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 35 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 122137
FFWBTV
VTC015-122330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
537 PM EDT MON JUL 12 2004
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LAMOILLE COUNTY IN NORTHWEST VERMONT
THIS INCLUDES THE CITIES OF STOWE AND MOSCOW
* UNTIL 730 PM EDT
* AT 532 PM EDT...A TRAINED WEATHER SPOTTER IN STOWE REPORTED 4
INCHES OF RAIN HAD FALLEN IN THE PAST HOUR. THE STORM PRODUCING
HEAVY RAINFALL WAS NEARLY STATIONARY AND MAY PRODUCE LOCALIZED
FLOODING FROM MOSCOW TO STOWE...AND ACROSS THE DRAINAGES OF LITTLE
RIVER AND BARROWS BROOK.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE LOCALIZED FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS POOR DRAINAGE
AREAS AND ROADSIDE CULVERTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4460 7285 4450 7278 4446 7281 4442 7266
4449 7261 4455 7255
$$
JMG2 follow-up statements
000 WGUS71 KBTV 122302 FFSBTV VTC015-122330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 702 PM EDT MON JUL 12 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM EDT FOR... LAMOILLE COUNTY IN NORTHWEST VERMONT AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WEAKENING SHOWERS 4 MILES SOUTH OF MORRISVILLE...MOVING NORTHEAST AT 5 MPH. THE FLASH FLOOD WARNING FOR LAMOILLE COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM. THE THREAT OF MORE HEAVY RAIN HAS ENDED IN THE STOWE AREA. FLOODED AND WASHED OUT ROADS WERE REPORTED IN STOWE AT 550 PM. SOME ROADS REMAIN CLOSED IN STOWE. PLEASE OBEY ALL ROAD CLOSED SIGNS. THEY HAVE BEEN POSTED FOR YOUR SAFETY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4445 7279 4440 7268 4457 7243 4457 7278 $$
000 WGUS71 KBTV 122335 FFSBTV VTC015-130000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 735 PM EDT MON JUL 12 2004 ...THE FLASH FLOOD WARNING FOR LAMOILLE COUNTY IN NORTHWEST VERMONT HAS EXPIRED... THE THREAT OF HEAVY RAIN AND FLOODING HAS ENDED IN THE STOWE AREA. FLOODED AND WASHED OUT ROADS WERE REPORTED IN STOWE AT 550 PM. SOME ROADS REMAIN CLOSED IN STOWE. PLEASE OBEY ALL ROAD CLOSED SIGNS. THEY HAVE BEEN POSTED FOR YOUR SAFETY. LAT...LON 4446 7282 4440 7266 4453 7257 4454 7280 $$ SISSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:04 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 12, 4:04 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT MON JUL 12 2004
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
FIRST CONCERN THIS EVENING IS SLOW MOVNING CONVECTION WHICH HAS
PRODUCED LOCALIZED BUT COPIOUS RAINFALL TOTALS OF BETWEEN 2 AND 4
INCHES ACROSS CLINTON AND SOUTHERN SAINT LAWRENCE COUNTIES THIS
AFTERNOON. OTHER SCATTERED SLOW MOVERS COULD POP UP ABOUT ANYWHERE
THROUGH THE EVENING HOURS...THEN DECREASE IN AREAL COVERAGE
OVERNIGHT AS INSOLATION AND SFC INSTABILITY WANE. RADAR TRENDS WILL
BE CLOSELY MONITORED AND APPROPRIATE HYDRO STATEMENTS ISSUED SHOULD
THE SITUATION ARISE.
THEN A RATHER UNCERTAIN FSCT CONTINUES OVER THE NEXT 48 HOURS AS
LATEST OPERATIONAL SOLNS REMAIN STUBBORN W/THEIR TREATMENT OF QPF
AND EVOLUTION/INTERACTION BETWEEN SFC LOW SLIDING SOUTH OF REGION
TONIGHT/TUESDAY AND DEPARTING ANTICYCLONE SOUTH OF CANADIAN
MARITIMES. WHILE BOTH SHOW WESTWARD EXTENT OF THIS RIDGE HOLDING
TOUGH ACROSS EASTERN NEW ENGLAND...VT APPEARS TO BE THE DISCREPANT
AREA...WITH ETA GENERATING COPIOUS AMNTS OF QPF WHILE DEVELOPING
STRONG 35-45KT LOW LEVEL JET ACROSS AREA. GFS MEANWHILE BUILDS
WESTWARD RIDGE EXTENSION MORE FIRMLY INTO VT AND KEEPS AFOREMENTIOED
QPF/DYNAMICS FURTHER SOUTH AND EAST...MORE CLOSELY ASSOC W/SFC
FEATURES. CANADIAN SOLN LIES SOMEWHAT IN BETWEEN...AND FEEL THIS
SOLN...OR A BLEND OF ETA/GFS IN REGARDS TO RAIN CHCS/QPF THE BEST
ROUTE FOR NOW. THUS MAINLY PARTLY TO MOSTLY CLOUDY WITH DAILY CHCS
FOR SHRAS/TSRAS...MAINLY DURING AFTERNOON HOURS...BUT MANY AREAS TO
REMAIN DRY THROUGH WED MORNING.
MODELS THEN COME INTO BETTER AGREEMENT BY THE END OF THE SHORT TERM
AS STRONG ENERGY ACROSS THE CANADIAN PRAIRIE PROVINCES DIVES SE ON
FRONT SIDE STRONG WESTERN U.S. RIDGE AND CARVES OUT IMPRESSIVE
CLOSED LOW/MERIDIONAL EASTERN U.S. TROUGH. THUS WILL TREND TOWARDS
COOLER TEMPERATURES HERE...AND MAINTAIN MORE WIDESPREAD QPF/RAIN
CHANCES BY LATER IN THE DAY WEDNESDAY INTO THURSDAY.
&&
.LONG TERM (FRIDAY THROUGH MONDAY)...
CLOSED UPPER LOW TO BE OVER THE REGION EARLY FRIDAY...SO WILL LEAVE
A CHANCE OF SHOWERS IN THE FORECAST. CLOSED UPPER LOW TO LIFT
NORTHEAST OF THE REGION BY FRIDAY NIGHT. HOWEVER...FORECAST AREA TO
REMAIN IN AN UPPER TROUGH THROUGH SUNDAY...AS UPPER RIDGE BUILDS
ACROSS THE ROCKIES. WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST
FOR SATURDAY. COLD FRONT TO APPROACH THE REGION SATURDAY NIGHT...SO
WILL INCLUDE A CHANCE OF SHOWERS IN THE FORECAST. COLD FRONT TO
STALL JUST SOUTH OF THE FORECAST AREA ON SUNDAY...WITH WEAK WAVES
OF LOW PRESSURE TO MOVE ALONG THE FRONT ON SUNDAY. GUIDANCE SUGGESTS
SOME OVERRUNNING SHOWERS POSSIBLE NORTH OF THE FRONT ON SUNDAY...SO
HAVE ADDED A CHANCE OF SHOWERS TO THE SUNDAY FORECAST. HIGH PRESSURE
TO BUILD SOUTHEAST FROM CANADA ON MONDAY...SO WILL GO WITH A FAIR
AND DRY FORECAST.
&&
.AVIATION (18Z MON-18Z TUE)...
SCATTERED THUNDERSTORMS ACROSS NORTHERN NEW YORK ATTM SHOWING LITTLE
MOVEMENT AND PRODUCING MAINLY LOCALLY HEAVY RAINFALL. THUNDERSTORMS
SHOULD BEGIN TO DISSIPATE BY 02Z WITH THE LOSS OF DAYTIME HEATING.
ANY AREAS THAT RECEIVE RAINFALL FROM THESE THUNDERSTORMS WILL LIKELY
SEE AREAS OF PATCHY FOG DEVELOP LATER TONIGHT AS THE WINDS WILL BE
LIGHT OVER THE REGION. RADAR SHOWING SOME ISOLATED SHOWERS ACROSS
NORTHERN VERMONT ATTM...BUT THIS ACTIVITY IS EXPECTED TO DISSIPATE
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. EXPECTING MAINLY MID
CLOUDS ACROSS THE REGION EARLY TONIGHT FROM THE REMAINS OF ANY
CONVECTION THIS AFTERNOON. CLOUDS EXPECTED TO LOWER LATER TONIGHT
WITH HIGHER TERRAIN BECOMING OBSCURED AFT 09Z. EXPECTING MAINLY VFR
CONDITIONS...BUT COULD SEE SOME LOCALLY MVFR AND IFR CONDITIONS IN
AREAS OF PATCHY FOG OVERNIGHT.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...URBAN AND SMALL STREAM FLOOD ADVISORY NYC089 THRU 500PM.
URBAN AND SMALL STREAM FLOOD ADVISORY NYC019 THRU 630PM.
&&
PUBLIC...JMG
AVIATION...WGHHazardous weather outlook, Jul 12, 4:07 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 407 AM EDT MON JUL 12 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-130806- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 407 AM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND NORTHERN AND CENTRAL VERMONT. .DAY ONE...TODAY: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. CONDITIONS ARE NOT FAVORABLE FOR STRONG STORMS TO DEVELOP. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: A LARGE AREA OF LOW PRESSURE WILL MOVE INTO THE NORTHEAST U.S. ON WEDNESDAY AND BECOME NEARLY STATIONARY THROUGH THE END OF THE WEEK. THIS WILL SHIFT THE REGION TO A MORE RAINY WEATHER PATTERN. GIVEN THE THREAT FOR PROLONGED RAINFALL...HYDROLOGIC ISSUES MAY BECOME A CONCERN. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Vermont, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.